Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 10, 2007, 12:43 PM CDT for Carroll County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 12:43 PM CDT (17:43 UTC)
- Expired
- May 10, 2007, 6:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Carroll County, MO
The radar
The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 101749
FFWEAX
MOC033-102330-
/X.NEW.KEAX.FF.W.0010.070510T1743Z-070510T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1243 PM CDT THU MAY 10 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CARROLL COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 630 PM CDT
* AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. WITHIN THE PAST 45 MINUTES DOPPLER RADAR HAS
ESTIMATED IN EXCESS OF AN INCH HAD FALLEN IN A LOCALIZED AREA TO
THE NORTHWEST OF CARROLLTON WITHIN THE PAST 45 MINUTES. RUNOFF
FROM THIS RAINFALL WILL CAUSE FLOODING OF LOW LYING AND FLOOD
PRONE AREAS NEAR CARROLLTON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARROLLTON.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3941 9349 3936 9347 3933 9338 3931 9342
3935 9359 3941 9360
$$
SAW1 follow-up statement
000
WGUS73 KEAX 102032
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 PM CDT THU MAY 10 2007
MOC033-102037-
/X.CAN.KEAX.FF.W.0010.000000T0000Z-070510T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MO-
327 PM CDT THU MAY 10 2007
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL CARROLL
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM THE HEAVY RAIN BROUGHT BY THE THUNDERSTORM THAT
FORMED OVER THE CITY OF CARROLLTON THIS AFTERNOON HAS ENDED.
THEREFORE THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL
CARROLL COUNTY HAS BEEN CANCELLED. HOWEVER...STREAMS AND CREEKS IN
THE WARNED AREA ARE STILL FLOODED DUE TO THIS PAST WEEKENDS HEAVY
RAIN...AND THE FLOOD WAVE MOVING DOWN THE MISSOURI RIVER.
LAT...LON 3941 9349 3936 9347 3933 9338 3931 9342
3935 9359 3941 9360
$$
CUTTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 10, 6:23 AM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, May 10, 6:23 AM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 623 AM CDT THU MAY 10 2007 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /ISSUED 330 AM CDT THU MAY 10 2007/ UPPER LOW OVER TEXAS GRADUALLY MOVES EAST TODAY AS EASTERN RIDGING BREAKING DOWN. AT THE SAME TIME THE NORTHERN PORTION OF THIS TROUGH OVER NEBRASKA WILL BE MOVING EAST INTO NORTHWEST MISSOURI BY TONIGHT. AS THIS TROUGH MOVES THROUGH BY FRIDAY NIGHT...SHOULD SEE DEEP MOISTURE OVER FORECAST AREA FINALLY MOVING OUT...WITH A DRY WEEKEND EXPECTED. FOR THE SHORTER TERM...RUC SHOWING CURRENT STORMS IN FORECAST AREA OCCURRING ON NOSE OF THETA E ADVECTION AT 850 MB WHICH SHOULD BE OUT OF THE AREA BY 12Z. SHOWERS AND THUNDERSTORMS IN OKLAHOMA ARE ALSO OCCURRING ON THETA E ADVECTION WITH A 15 TO 20 KT LLJ. SHOULD SEE SOME SUBSIDENCE BEHIND THE INITIAL STORMS MOVING OUT OF AREA THIS MORNING...AND WILL HAVE TO WAIT FOR NEXT WAVE TO MOVE UP FROM OKLAHOMA THIS AFTERNOON...SO MOST OF AREA SHOULD SEE A BREAK FROM ANY CONVECTION THIS MORNING. WILL JUST LEAVE A CHANCE POP THIS MORNING IN SOUTHERN AREAS FOR ANYTHING THAT MIGHT BE WORKING ITS WAY NORTH AROUND TEXAS UPPER LOW. SATELLITE SHOWS A VERY MESSY FLOW...AND HARD TO PICK OUT SPECIFIC WAVES THAT COULD REIGNITE CONVECTION THIS MORNING. FOR THIS AFTERNOON...HAVE TO WATCH FOR BOTH THE NORTHERN PORTION OF THE TROUGH INFLUENCE ON NORTHERN PART OF FORECAST AREA...AND THE EFFECTS OF MOISTURE WRAPPING NORTHWARD INTO AREA WITH TEXAS LOW. THUS THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON MAY BE MORE WIDESPREAD THAN YESTERDAY...BUT WITHOUT ANY REAL LOW LEVEL BOUNDARY TO FOCUS ON...HARD TO PINPOINT EXACTLY WHERE STORMS WILL WANT TO DEVELOP. THUS...WILL HAVE CHANCE POPS IN MOST LOCATIONS...EXCEPT THE NORTHWEST CORNER OF FORECAST AREA THIS AFTERNOON...WHERE WRF HAS SBCAPES REMAIN UNDER 1000. FOR THIS EVENING...WILL RESTRICT CHANCE POPS TO SOUTHERN AND SOUTHEAST AREAS WHERE NORTHERN STREAM TROUGH SHOULD STILL BE SWINGING THROUGH...THEN GO WITH JUST SLIGHT CHANCE POPS AFTER MIDNIGHT. HOWEVER...CONFIDENCE IS LOWER ON THIS TIMING AS QUESTION ON HOW WELL THE MODELS ARE HANDLING THE INTERACTION BETWEEN TEXAS LOW AND NORTHERN TROUGH. ON FRIDAY...MAY STILL SEE SOME SHOWERS OR STORMS DEVELOPING IN SOUTHERN HALF OF FORECAST AREA AS DEFORMATION AREA NORTH OF TEXAS LOW...ALONG WITH EFFECTS OF NORTHERN STREAM TROUGHING STILL ARE OVER THE REGION. WILL HAVE SOME CHANCE POPS IN TO COVER THE POSSIBILITY DURING THE DAY...BUT FINALLY BRING IT TO AN END FRIDAY NIGHT...AS UPPER LOW DROPS INTO THE GULF AND NORTHERN TROUGH MOVES INTO SOUTHERN MISSOURI. WITH LITTLE CHANGE OF AIRMASS THROUGHOUT THIS TIME...WILL GO MORE WITH PERSISTENCE FOR THE TEMPERATURE FORECAST THROUGH FRIDAY. CLOUD COVER WILL HAVE A BIG INFLUENCE...AND LOCATIONS THAT DO SEE SOME SUN MAY POP UP INTO THE LOWER TO MIDDLE 80S TODAY...BUT WILL GO ON THE PESSIMISTIC SIDE...WITH EXPECTED CLOUD COVER. ON FRIDAY...WILL GO WARMER NEAR THE IOWA BORDER...WHERE MORE SUNSHINE IS EXPECTED. 28 && .AVIATION... FOR THE 12Z TAFS...PATCHY EARLY MORNING FOG HAS BEEN RATHER TRANSIENT AND IS NOT EXPECTED TO AFFECT THE TAF SITES PAST 12Z. VFR CONDITIONS EXPECTED THROUGH MUCH OF THE 12Z FORECAST CYCLE. THE EXCEPTION MAY COME LATE THIS AFTERNOON/EARLY EVENING AS SCATTERED SHOWER AND THUNDERSTORM ACTIVITY MAY BRING BRIEF PERIODS OF MVFR CEILINGS. STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 10, 5:58 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 558 AM CDT THU MAY 10 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 558 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY IN AREAS SOUTH OF A LINE FROM KANSAS CITY TO KIRKSVILLE MISSOURI. SEVERE STORMS ARE NOT EXPECTED. ALTHOUGH SOME STORMS MAY CAUSE LOCALIZED AMOUNTS OF A HALF INCH...WIDESPREAD HEAVY RAIN IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY...MAINLY SOUTH OF A LINE FROM KANSAS CITY TO MACON MISSOURI. NO SEVERE THUNDERSTORMS ARE EXPECTED. ISOLATED AMOUNTS OF A THIRD OF AN INCH WILL BE POSSIBLE WITH ANY THUNDERSTORMS BUT WIDESPREAD HEAVY RAIN IS NOT ANTICIPATED. THE NEXT CHANCE OF THUNDERSTORMS WILL NOT RETURN UNTIL MONDAY NIGHT AND TUESDAY OF NEXT WEEK. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.